MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK RX; CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK RX; CORONARY DILATATION CATHETER
Catalog Number 1012447-08
Medical Device Problem Codes Inflation Problem (1310); Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017); Deformation Due to Compressive Stress (2889); Packaging Problem (3007)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2019001- permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.(b)(4).The device was received.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that prior to use, a 3 x 18 mm xience alpine stent delivery system (sds) and a 2.5 x 8 mm nc trek balloon dilatation catheter (bdc) were found kinked along with the dispenser hoops.The bdc felt resistance removing the protective sheath and was attempted to be used.However, the balloon did not inflate despite holding pressure.The sds was not used and there was no patient involvement.A new unspecified bdc and sds were used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.No additional information was provided.
 
Additional Manufacturer Narrative
G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.Visual and functional inspections were performed on the returned device.The reported inflation issue was confirmed.The reported difficulty removing the protective sheath, kinked hoop and kinked protective sheath could not be tested since the hoop and protective sheath were not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents/complaints from this lot.The investigation was unable to determine a conclusive cause for the reported issues.It was reported by the account that even after damage was noted, the device was advanced into the patient anatomy and attempted to be used.It should be noted that the coronary dilatation catheters (cdc), nc trek rx, global, instruction for use (ifu) states: prior to use examine all equipment carefully for defects.Examine the dilatation catheter for bends, kinks, or other damage.Do not use any defective equipment.In this case, it is likely that the use of the damaged device contributed to the reported complaints.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.

Brand Name
NC TREK RX
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9102195
Report Number2024168-2019-11967
Device Sequence Number2547666
Product Code LOX
UDI-Device Identifier08717648151743
UDI-Public08717648151743
Combination Product (Y/N)N
Initial Reporter CountryMU
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Catalogue Number1012447-08
Device Lot Number81218G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2019
Initial Date Received by Manufacturer 08/29/2019
Supplement Date Received by Manufacturer12/11/2019
Initial Report FDA Received Date09/22/2019
Supplement Report FDA Received Date01/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1